Tennessee, 2022Flash Flooding in Tennessee, June 2, 2022
June 2, 2022 · NWS OHX · 8 events in 2 counties and zones
Thunderstorms during the afternoon and evening hours on June 2 dumped very heavy rainfall on Lawrence and Cannon Counties, with several reports of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms during the afternoon and evening hours on June 2 dumped very heavy rainfall on Lawrence and Cannon Counties, with several reports of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 12:37 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 2, 12:37 PM CST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
137 PM CDT Thu Jun 2 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This afternoon through Saturday Night)
Issued at 134 PM CDT Thu Jun 2 2022
Frontal boundary is pushing across the Plateau at this time with a
few showers and tstms across that area. Convective temps are close
to being reached elsewhere and we are beginning to see some isolated
development. This trend will continue through the mid and late
afternoon hours before the activity diminishes.
A surface high will begin to build in tonight and through Friday.
Other than some patchy fog across the Plateau early on Friday, we
should have very nice and dry weather through Friday and on into
Saturday. High temperatures will be near seasonal but look for
humidity levels and low temps to run below normal. Overnight lows
will range from the mid 50s to lower 60s.
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 134 PM CDT Thu Jun 2 2022
A return southerly flow will begin to bring humidity back in
across the area on Sunday and Monday. Then, the weather pattern
will begin to turn more active. A frontal boundary will move
slowly southward and basically stall near our area. Upper level
pattern looks quasi-zonal and somewhat active with impulses
traversing the area from west to east. Thus, shower and tstm
chances will return through much of the extended.
For temps, its looking above normal. Despite the close proximity
of the aforementioned frontal boundary, model low level winds
appear to be mostly southerly. So, warmth and humidity will
accompany the chances of convection.
&&
.AVIATION...
(18Z TAFS)
Issued at 1216 PM CDT Thu Jun 2 2022
VFR conditions will be seen at CKV/BNA/MQY this TAF period with
VCSH this afternoon. Westerly winds this afternoon will become
more northerly tonight. At CSV, VCTS will be seen this afternoon
with VCSH this evening. VFR conditions and westerly winds are
expected at CSV this afternoon, with MVFR cigs/vis this
evening/overnight and winds becoming northerly but returning to
VFR tomorrow morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 63 84 60 87 / 10 0 0 0
Clarksville 60 82 57 84 / 0 0 0 0
Crossville 60 77 55 79 / 20 0 0 0
Columbia 63 84 59 86 / 10 0 0 0
Cookeville 61 79 57 81 / 10 0 0 0
Jamestown 59 77 55 79 / 20 0 0 0
Lawrenceburg 64 84 59 85 / 20 0 0 0
Murfreesboro 63 85 58 88 / 20 0 0 0
Waverly 60 81 57 85 / 10 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...21
LONG TERM....21
AVIATION.....Shamburger
Hazardous weather outlook, Jun 2, 12:53 AM CST, 16 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
153 AM CDT Thu Jun 2 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-030700-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
153 AM CDT Thu Jun 2 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Scattered showers and thunderstorms will be possible throughout the
day. An isolated strong to severe thunderstorm is possible mainly in
the afternoon for the southeastern half of the area. The main
concerns are damaging wind gusts and heavy rain.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
09
Flash Flood, Lawrence
- When
- June 2, 5:20 PM CST
- Where
- Lawrence County, 0.1 mi NNE of Pea Ridge to 0.42 mi SW of Pea Ridge
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.221, -87.470
Mt. Lebanon Road in west-central Lawrence County was flooded and impassable.
Flash Flood, Lawrence
- When
- June 2, 5:25 PM CST
- Where
- Lawrence County, 1.35 mi S of Red Hill to 1.39 mi S of Red Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.281, -87.421
Shotwell Road west of Lawrenceburg was flooded with adjacent low lying fields covered with water.
Flash Flood, Lawrence
- When
- June 2, 5:35 PM CST
- Where
- Lawrence County, 1.97 mi WNW of Mt Lebanon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.266, -87.499
Flood waters covered Piney Road near Piney Creek west of Lawrenceburg.
Flash Flood, Lawrence
- When
- June 2, 6:15 PM CST
- Where
- Lawrence County, 2.03 mi WSW of Gaitherville to 1.99 mi WSW of Gaitherville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.234, -87.400
Waterloo Road at Westpoint Road was flooded and impassable.
Flash Flood, Lawrence
- When
- June 2, 6:15 PM CST
- Where
- Lawrence County, 1.11 mi NNW of Mt Lebanon
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.264, -87.480
A portion of North Bradley Road was washed out.
Flash Flood, Lawrence
- When
- June 2, 7:45 PM CST
- Where
- Lawrence County, 0.6 mi SE of Pea Ridge to 0.48 mi SE of Pea Ridge
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.215, -87.461
The west end of Spring Creek Road was flooded and impassable due to deep rapidly flowing water from Spring Creek.
Flash Flood, Cannon
- When
- June 2, 9:30 PM CST
- Where
- Cannon County, 2.03 mi ENE of Mitchelville to 0.79 mi ENE of Mitchelville
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.813, -86.118
Multiple Twitter tSpotter reports indicated several roads were flooded on the southwest side of Woodbury including Hoover Mill Road and Sunny Slope Road.
Flash Flood, Cannon
- When
- June 2, 9:45 PM CST
- Where
- Cannon County, 1.65 mi NE of Mitchelville to 1.9 mi NE of Mitchelville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.815, -86.127
Twitter tSpotter report indicated Beans Diesel building was flooded on Highway 70. Parts of nearby Hollis Creek Road also flooded with an outbuilding washed 200 yards away.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, June 2, 20221 death · 1 event
- Heat in Nevada, June 2, 20221 death · 1 event
- Flash Flooding and Hail in Washington, June 2 to 3, 2022$505,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Virginia, June 2, 2022$141,000 · 1.5 in hail · 31 events
- Damaging Winds in Virginia, June 2, 2022$63,000 · 51 kt wind · 35 events
- Hail and Damaging Winds in Maryland, June 2, 2022$74,000 · 1 in hail · 17 events
- Damaging Winds and Lightning Strike in Virginia, June 2, 2022$49,000 · 60 kt wind · 20 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 2 to 4, 202250 kt wind · 39 events
- Damaging Winds in North Carolina, June 2, 2022$25,000 · 60 kt wind · 15 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 2, 202258 kt wind · 29 events
- Damaging Winds in West Virginia, June 2, 2022$28,000 · 60 kt wind · 5 events
- Hail and Damaging Winds in North Carolina, June 2, 2022$15,000 · 1 in hail · 11 events